MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION ASSY, MAIH, 1.0 DIA,W/SWITCH, 100-120V ONLY, PACKA; INTERNAL HANDLE

ZOLL MEDICAL CORPORATION ASSY, MAIH, 1.0 DIA,W/SWITCH, 100-120V ONLY, PACKA; INTERNAL HANDLE
Model Number 1011-0139-01
Medical Device Problem Code Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a patient (age & gender unknown), the associated device failed to discharge using these attached internal handles.Complainant indicated that the clinician obtained another device to continue treating the patient and reverted to pharmacology to convert the patient.Complainant indicated that there was no adverse effect to the patient due to the reported malfunction.
 
Additional Manufacturer Narrative
The internal handles were returned to zoll medical corporation.Testing of the internal handles confirmed the reported malfunction.The customer was unable to provide the sterilization record but indicated that they may have put the handles through hundreds of sterilizations, well above the limit allowed in the operator?s guide.Investigation deemed that the handles met its useful life after they were sterilized past sterilization cycles limit.The handles were scrapped.Per the internal paddles operator's guide: when using hand washing, the internal handles are capable of withstanding 100 steam sterilization cycles.When using machine washing, the internal handles are capable of withstanding 50 steam sterilization cycles.The operator's guide also cautions that severe conditions of sterilization will limit the handles useful life.The product has been validated to these limits and sterilizing the product over its useful life can cause a breakdown in materials.Over time, failures such failing seals and fluid ingress may occur, compromising the effectiveness of the product.Its important to mention that the internal handles should be pretested prior to use as stated in the operators guide.Analysis of reports of this type has not identified an increase in trend.

Brand Name
ASSY, MAIH, 1.0 DIA,W/SWITCH, 100-120V ONLY, PACKA
Common Device Name
INTERNAL HANDLE
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key10356232
Report Number1220908-2020-02455
Device Sequence Number2301934
Product Code LDD
UDI-Device Identifier00847946022327
UDI-Public00847946022327
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number1011-0139-01
Device Catalogue Number1011-0139-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1